Alert archive / Idaho / Wind Advisories in 2007

Wind Advisory 5, NWS Pocatello, ID

April 8, 2007

NWS Pocatello, ID issued this wind advisory at Apr 8, 2007, 3:38 PM MDT. It took effect at Apr 9, 2007, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2007, 3:38 PM MDT (21:38 UTC)
In effect from
Apr 9, 2007, 12:00 PM MDT
Expired
Apr 9, 2007, 9:00 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 082138
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
338 PM MDT SUN APR 8 2007


IDZ017-020-021-091045-
/O.NEW.KPIH.WI.Y.0005.070409T1800Z-070410T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
AMERICAN FALLS
338 PM MDT SUN APR 8 2007

...WIND ADVISORY IN EFFECT FROM 12 PM TO 9 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 NOON TO 9 PM MDT MONDAY.

A COLD FRONT WILL TRACK ACROSS THE AREA AROUND MID-DAY MONDAY. WITH THE
PASSAGE OF THE COLD FRONT...SOUTHWEST WINDS IN THE AFTERNOON WILL
INCREASE ACROSS THE SNAKE VALLEY AND RANGE BETWEEN 25 TO 35 MPH
WITH GUSTS REACHING NEAR 50 MPH. THE STRONGEST WINDS WILL BE IN
THE LATE AFTERNOON AND EARLY EVENING HOURS.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS75 KPIH 090906
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
306 AM MDT MON APR 9 2007

IDZ017-020-021-092200-
/O.CON.KPIH.WI.Y.0005.070409T1800Z-070410T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
AMERICAN FALLS
306 AM MDT MON APR 9 2007

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. 

A COLD FRONT WILL TRACK ACROSS THE AREA AROUND MID-DAY TODAY. WITH
THE PASSAGE OF THE COLD FRONT...SOUTHWEST WINDS IN THE AFTERNOON WILL
INCREASE ACROSS THE SNAKE VALLEY AND RANGE BETWEEN 25 TO 35 MPH WITH
GUSTS REACHING NEAR 50 MPH. THE STRONGEST WINDS WILL BE IN THE LATE
AFTERNOON AND EARLY EVENING HOURS.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KPIH 092113
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
313 PM MDT MON APR 9 2007

IDZ017-092215-
/O.CAN.KPIH.WI.Y.0005.000000T0000Z-070410T0300Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
313 PM MDT MON APR 9 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

WINDS IN THE EASTERN MAGIC VALLEY HAVE DECREASED TO BELOW THE ADVISORY
THRESHOLD. THE WIND WILL CONTINUE TO BE BREEZY FOR MOST OF THE
EVENING AND INTO THE LATE NIGHT HOURS. WINDS WILL INCREASE AGAIN
ON TUESDAY AFTERNOON...BUT NOT AS STRONG AS MONDAY.

$$

IDZ020-021-100300-
/O.CON.KPIH.WI.Y.0005.000000T0000Z-070410T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT...AMERICAN FALLS
313 PM MDT MON APR 9 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

A COLD FRONT HAS MOVED THROUGH THE SNAKE RIVER PLAIN AND BROUGHT
WITH IT STRONG WEST AND SOUTHWEST WINDS OF 25 TO 35 MPH WITH
GUSTS AS STRONG AS 50 MPH. THE WIND SHOULD DECREASE DURING THE
EARLY EVENING...ALTHOUGH IT WILL STAY BREEZY FOR MUCH OF THE NIGHT.

WINDY CONDITIONS ARE EXPECTED TO RETURN ON TUESDAY...ALTHOUGH NOT
AS STRONG AS MONDAY.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MESSICK
000 
WWUS75 KPIH 100254
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
854 PM MDT MON APR 9 2007


IDZ020-021-100400-
/O.EXP.KPIH.WI.Y.0005.000000T0000Z-070410T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT...AMERICAN FALLS
854 PM MDT MON APR 9 2007

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. 

WINDS ACROSS THE MID AND UPPER SNAKE RIVER PLAIN HAVE BEGUN TO
SUBSIDE...HOWEVER THEY WILL REMAIN IN THE 20 TO 30 MPH RANGE WITH
GUSTS TO 35 MPH POSSIBLE THROUGH 11 PM. MANY LOCATIONS NEAR
RECENTLY PLOWED FIELDS WILL EXPERIENCE PERIODS OF BLOWING DUST
THROUGHOUT THE REMAINDER OF THE EVENING. BREEZY WINDS OF 15 TO 25
MPH WILL BE ON TAP THROUGHOUT MUCH OF THE OVERNIGHT HOURS.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 8, 3:30 PM MDT, 8 minutes earlier.

Area forecast discussion, Apr 8, 3:30 PM MDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
330 PM MDT SUN APR 8 2007

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. UPPER LOW SITUATED NEAR
SLC WILL MOVE SLOWLY EAST. WRAP-AROUND MOISTURE/INSTABILITY
COULD RESULT IN SHOWERS WITH POSSIBLY AN ISOLATED THUNDERSTORM ACROSS
SE ZONES THRU 06Z.  SHORT WAVE RIDGE BUILDS INTO AREA LATE TONIGHT.
THIS WILL BE SHORT LIVED...GFS FORECASTING A COLD FRONT TO TRACK
ACROSS AREA BY MID-DAY MONDAY. FRONT WILL PRODUCE MTN SHOWERS AND
STRONG GUSTY WINDS ACROSS THE SNAKE VALLEY. IN FACT...WIND SCHEME
SUGGESTS ADVISORY LEVEL WINDS FROM BYI TO IDA...25 TO 35 MPH WITH
GUSTS TO 45 MPH DURING MONDAY AFTERNOON AND EARLY EVENING. HAVE
ISSUED A WIND ADVISORY FOR THIS SCENERIO. ZONAL UPPER FLOW DEVELOPS
ACROSS AREA FOR MONDAY NIGHT INTO TUESDAY NIGHT SO THREAT OF MTN
SNOW SHOWERS WILL CONTINUE. SNAKE VALLEY WILL CONTINUE TO BE WINDY
INTO TUESDAY BEFORE WINDS DIMINISH TUE NIGHT.

WINTHER

&&

.LONG TERM...LOW CONFIDENCE FORECAST FOR THIS ENTIRE PERIOD.  RUN TO
RUN CONSISTENCY HAS NOT BEEN PRESENT FOR SOME MODERATE TO STRONG
WAVES FOR THIS PERIOD.  AND THE REASON WHY IS FAIRLY SIMPLE.  500MB
5-WAVE PATTERN INDICATES NEAR ZONAL FLOW FOR WESTERN NORTH AMERICA
OF A MODERATE TO STRONG INTENSITY.  SO TIMING OF EMBEDDED SHORT
WAVES CAN CHANGE WITH THE SLIGHTEST CHANGE IN PERTURBATION.  BY SAT
NIGHT...ECMWF AND GFS/LR ARE 180 DEGREES OUT OF PHASE WITH GFS
SHOWING UPPER LEVEL RIDGE...ECMWF SHOWING UPPER LEVEL TROUGH.
PREFER NOT TO WHIP-SAW AROUND...BUT HAVE INCREASED POPS IN SOME
PERIODS TO BRING IN AT LEAST A MENTION OF PRECIP THREAT FOR THE
DAY.  TEMPERATURES HAVE TRENDED COLDER BUT WARMEST DAY STILL
DEPENDENT ON SHORTWAVE TIMING.  MESSICK

&&

.AVIATION...SHORTWAVE ALONG ID-UT BORDER COULD WREAK SOME HAVOC IN
THAT AREA THIS LATE AFTERNOON AND EVENING...AND STRATUS CONTINUES TO
BE PROBLEMATIC FOR KSUN.  GUIDANCE IN GENERAL HAS BEEN NO HELP WITH
EVEN WINDS BEING INCORRECT.  ONLY A GENERAL CLEARING TREND FOR THE
REMAINDER OF TDA APPEARS CORRECT.  HOWEVER...FOR MON
AFTERNOON...EVEN GUIDANCE IS IN AGREEMENT THAT A SIGNIFICANT WIND
EVENT IS APPROACHING.  THIS WILL AFFECT VALLEY AIRPORTS KBYI KPIH
AND KIDA.  EXPECTING ONLY LIGHT PRECIPITATION AND CEILING TO STAY
VFR CONDITIONS.  MESSICK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Apr 8, 5:59 AM MDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
559 AM MDT SUN APR 8 2007

IDZ017>025-031-032-091200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
559 AM MDT SUN APR 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STRONG PACIFIC STORM SYSTEM WILL CRASH INTO THE REGION ON
MONDAY...SENDING A STRONG COLD FRONT THROUGH EASTERN IDAHO. VERY
WINDY CONDITIONS ARE EXPECTED FOR THE SNAKE RIVER VALLEY ON
MONDAY...AND A WIND ADVISORY MAY BE NEEDED. UNSETTLED AND COOLER
CONDITIONS ARE EXPECTED THROUGH THE REMAINDER OF THE WEEK AS
SEVERAL PACIFIC SYSTEMS MOVE ACROSS THE PACIFIC NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.